• Previous Article
    Critical transitions and Early Warning Signals in repeated Cooperation Games
  • JDG Home
  • This Issue
  • Next Article
    Imperfectly competitive markets, trade unions and inflation: Do imperfectly competitive markets transmit more inflation than perfectly competitive ones? A theoretical appraisal
July  2018, 5(3): 203-221. doi: 10.3934/jdg.2018013

Equivalences between two matching models: Stability

Instituto de Matemática Aplicada San Luis, Universidad Nacional de San Luis and CONICET, Italia 1556. D5700HHW San Luis. República Argentina

* Corresponding author

Received  May 2017 Revised  February 2018 Published  May 2018

We study the equivalences between two matching models, where the agents in one side of the market, the workers, have responsive preferences on the set of agents of the other side, the firms. We modify the firms' preferences on subsets of workers and define a function between the set of many-to-many matchings and the set of related many-to-one matchings. We prove that this function restricted to the set of stable matchings is bijective and that preserves the stability of the corresponding matchings in both models. Using this function, we prove that for the many-to-many problem with substitutable preferences for the firms and responsive preferences for the workers, the set of stable matchings is non-empty and has a lattice structure.

Citation: Paola B. Manasero. Equivalences between two matching models: Stability. Journal of Dynamics & Games, 2018, 5 (3) : 203-221. doi: 10.3934/jdg.2018013
References:
[1]

G. Birkhoff, Lattice Theory, 2nd edition, American Mathematical Society, Providence, Rhode Island, 1948. Google Scholar

[2]

C. Blair, The lattice structure of the set of stable matchings with multiple partners, Mathematics of Operations Research, 13 (1988), 619-628.  doi: 10.1287/moor.13.4.619.  Google Scholar

[3]

F. Echenique and J. Oviedo, Core many-to-one matchings by fixed point methods, Journal of Economic Theory, 115 (2004), 358-376.  doi: 10.1016/S0022-0531(04)00042-1.  Google Scholar

[4]

D. Gale and L. Shapley, College admissions and stability of marriage, American Mathematical Monthly, 69 (1962), 9-15.  doi: 10.1080/00029890.1962.11989827.  Google Scholar

[5]

D. Gale and M. Sotomayor, Some remarks on the stable marriage problem, Discrete Applied Mathematics, 11 (1985), 223-232.  doi: 10.1016/0166-218X(85)90074-5.  Google Scholar

[6]

J. W. Hatfield and F. Kojima, Substitutes and stability for matching with contracts, Journal of Economic Theory, 145 (2010), 1704-1723.  doi: 10.1016/j.jet.2010.01.007.  Google Scholar

[7]

A. Kelso and V. Crawford, Job matching, coalition formation, and gross substitutes, Econometrica, 50 (1982), 1483-1504.  doi: 10.2307/1913392.  Google Scholar

[8]

D. Knuth, Marriages Stables, Les Presses de l'Université de Montréal, Montréal. Google Scholar

[9]

R. MartinezJ. MassóA. Neme and J. Oviedo, On the lattice structure of the set of stable matchings for a many-to-one model, Optimization, 50 (2001), 439-457.  doi: 10.1080/02331930108844574.  Google Scholar

[10]

A. Roth, The evolution of the labor market for medical interns and residents: A case study in game theory, Journal of Political Economy, 92 (1984), 991-1016.  doi: 10.1086/261272.  Google Scholar

[11]

A. Roth, Conflict and coincidence of interest in job matching: Some new results and open questions for medical interns and residents: A Case study in game theory, Mathematics Of Operations Research, 10 (1985), 379-389.  doi: 10.1287/moor.10.3.379.  Google Scholar

[12]

A. Roth, The college admissions problem is not equivalent to the marriage problem, Journal of Economic Theory, 36 (1985), 277-288.  doi: 10.1016/0022-0531(85)90106-1.  Google Scholar

[13]

A. Roth, On the allocation of residents to rural hospitals: A general property of two-sided matching markets, Econometrica, 54 (1986), 425-427.  doi: 10.2307/1913160.  Google Scholar

[14]

A. Roth and M. Sotomayor, The college admissions problem revisited, Econometrica, 57 (1989), 559-570.  doi: 10.2307/1911052.  Google Scholar

[15]

A. Roth and M. Sotomayor, Two-Sided Matching: A Study in Game-Theoretic Modeling and Analysis, Cambridge University Press, Cambridge, 1990. Google Scholar

[16]

M. Sotomayor, Three remarks on the many-to-many stable matching problem, Mathematical Social Sciences, 38 (1999), 55-70.  doi: 10.1016/S0165-4896(98)00048-1.  Google Scholar

show all references

References:
[1]

G. Birkhoff, Lattice Theory, 2nd edition, American Mathematical Society, Providence, Rhode Island, 1948. Google Scholar

[2]

C. Blair, The lattice structure of the set of stable matchings with multiple partners, Mathematics of Operations Research, 13 (1988), 619-628.  doi: 10.1287/moor.13.4.619.  Google Scholar

[3]

F. Echenique and J. Oviedo, Core many-to-one matchings by fixed point methods, Journal of Economic Theory, 115 (2004), 358-376.  doi: 10.1016/S0022-0531(04)00042-1.  Google Scholar

[4]

D. Gale and L. Shapley, College admissions and stability of marriage, American Mathematical Monthly, 69 (1962), 9-15.  doi: 10.1080/00029890.1962.11989827.  Google Scholar

[5]

D. Gale and M. Sotomayor, Some remarks on the stable marriage problem, Discrete Applied Mathematics, 11 (1985), 223-232.  doi: 10.1016/0166-218X(85)90074-5.  Google Scholar

[6]

J. W. Hatfield and F. Kojima, Substitutes and stability for matching with contracts, Journal of Economic Theory, 145 (2010), 1704-1723.  doi: 10.1016/j.jet.2010.01.007.  Google Scholar

[7]

A. Kelso and V. Crawford, Job matching, coalition formation, and gross substitutes, Econometrica, 50 (1982), 1483-1504.  doi: 10.2307/1913392.  Google Scholar

[8]

D. Knuth, Marriages Stables, Les Presses de l'Université de Montréal, Montréal. Google Scholar

[9]

R. MartinezJ. MassóA. Neme and J. Oviedo, On the lattice structure of the set of stable matchings for a many-to-one model, Optimization, 50 (2001), 439-457.  doi: 10.1080/02331930108844574.  Google Scholar

[10]

A. Roth, The evolution of the labor market for medical interns and residents: A case study in game theory, Journal of Political Economy, 92 (1984), 991-1016.  doi: 10.1086/261272.  Google Scholar

[11]

A. Roth, Conflict and coincidence of interest in job matching: Some new results and open questions for medical interns and residents: A Case study in game theory, Mathematics Of Operations Research, 10 (1985), 379-389.  doi: 10.1287/moor.10.3.379.  Google Scholar

[12]

A. Roth, The college admissions problem is not equivalent to the marriage problem, Journal of Economic Theory, 36 (1985), 277-288.  doi: 10.1016/0022-0531(85)90106-1.  Google Scholar

[13]

A. Roth, On the allocation of residents to rural hospitals: A general property of two-sided matching markets, Econometrica, 54 (1986), 425-427.  doi: 10.2307/1913160.  Google Scholar

[14]

A. Roth and M. Sotomayor, The college admissions problem revisited, Econometrica, 57 (1989), 559-570.  doi: 10.2307/1911052.  Google Scholar

[15]

A. Roth and M. Sotomayor, Two-Sided Matching: A Study in Game-Theoretic Modeling and Analysis, Cambridge University Press, Cambridge, 1990. Google Scholar

[16]

M. Sotomayor, Three remarks on the many-to-many stable matching problem, Mathematical Social Sciences, 38 (1999), 55-70.  doi: 10.1016/S0165-4896(98)00048-1.  Google Scholar

[1]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[2]

Eduard Feireisl, Elisabetta Rocca, Giulio Schimperna, Arghir Zarnescu. Weak sequential stability for a nonlinear model of nematic electrolytes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 219-241. doi: 10.3934/dcdss.2020366

[3]

A. M. Elaiw, N. H. AlShamrani, A. Abdel-Aty, H. Dutta. Stability analysis of a general HIV dynamics model with multi-stages of infected cells and two routes of infection. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020441

[4]

Chao Xing, Jiaojiao Pan, Hong Luo. Stability and dynamic transition of a toxin-producing phytoplankton-zooplankton model with additional food. Communications on Pure & Applied Analysis, 2021, 20 (1) : 427-448. doi: 10.3934/cpaa.2020275

[5]

Agnaldo José Ferrari, Tatiana Miguel Rodrigues de Souza. Rotated $ A_n $-lattice codes of full diversity. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020118

[6]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[7]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[8]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[9]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[10]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[11]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[12]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[13]

Laurent Di Menza, Virginie Joanne-Fabre. An age group model for the study of a population of trees. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020464

[14]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[15]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[16]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[17]

Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020344

[18]

Shuang Chen, Jinqiao Duan, Ji Li. Effective reduction of a three-dimensional circadian oscillator model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020349

[19]

Barbora Benešová, Miroslav Frost, Lukáš Kadeřávek, Tomáš Roubíček, Petr Sedlák. An experimentally-fitted thermodynamical constitutive model for polycrystalline shape memory alloys. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020459

[20]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

 Impact Factor: 

Metrics

  • PDF downloads (147)
  • HTML views (524)
  • Cited by (1)

Other articles
by authors

[Back to Top]